September  2016, 36(9): 4761-4811. doi: 10.3934/dcds.2016007

On the microscopic spacetime convexity principle for fully nonlinear parabolic equations II: Spacetime quasiconcave solutions

1. 

Department of Applied Mathematics, Zhejiang University of Technology, Hangzhou, 310023, Zhejiang Province, China

Received  November 2014 Revised  March 2016 Published  May 2016

In [13], Chen-Ma-Salani established the strict convexity of spacetime level sets of solutions to heat equation in convex rings, using the constant rank theorem and a deformation method. In this paper, we generalize the constant rank theorem in [13] to fully nonlinear parabolic equations, that is, establish the corresponding microscopic spacetime convexity principles for spacetime level sets. In fact, the results hold for fully nonlinear parabolic equations under a general structural condition, including the $p$-Laplacian parabolic equations ($p >1$) and some mean curvature type parabolic equations.
Citation: Chuanqiang Chen. On the microscopic spacetime convexity principle for fully nonlinear parabolic equations II: Spacetime quasiconcave solutions. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4761-4811. doi: 10.3934/dcds.2016007
References:
[1]

L. V. Ahlfors, Conformal Invariants: Topics in Geometric Function Theory,, McGraw-Hill Series in Higher Mathematics, (1973).   Google Scholar

[2]

B. Bian and P. Guan, A microscopic convexity principle for nonlinear partial differential equations,, Inventiones Math., 177 (2009), 307.  doi: 10.1007/s00222-009-0179-5.  Google Scholar

[3]

B. Bian, P. Guan, X. N. Ma and L. Xu, A constant rank theorem for quasiconcave solutions of fully nonlinear partial differential equations,, Indiana Univ. Math. J., 60 (2011), 101.  doi: 10.1512/iumj.2011.60.4222.  Google Scholar

[4]

C. Bianchini, M. Longinetti and P. Salani, Quasiconcave solutions to elliptic problems in convex rings,, Indiana Univ. Math. J., 58 (2009), 1565.  doi: 10.1512/iumj.2009.58.3539.  Google Scholar

[5]

C. Borell, Brownian motion in a convex ring and quasiconcavity,, Comm. Math. Phys., 86 (1982), 143.  doi: 10.1007/BF01205665.  Google Scholar

[6]

C. Borell, A note on parabolic convexity and heat conduction,, Ann. Inst. H. Poincaré Probab. Statist., 32 (1996), 387.   Google Scholar

[7]

C. Borell, Diffusion equations and geometric inequalities,, Potential Anal., 12 (2000), 49.  doi: 10.1023/A:1008641618547.  Google Scholar

[8]

L. Caffarelli and A. Friedman, Convexity of solutions of some semilinear elliptic equations,, Duke Math. J., 52 (1985), 431.  doi: 10.1215/S0012-7094-85-05221-4.  Google Scholar

[9]

L. Caffarelli and J. Spruck, Convexity properties of solutions to some classical variational problems,, Comm. Part. Diff. Eq., 7 (1982), 1337.  doi: 10.1080/03605308208820254.  Google Scholar

[10]

S.-Y. A. Chang, X. N. Ma and P. Yang, Principal curvature estimates for the convex level sets of semilinear elliptic equations,, Discrete Contin. Dyn. Syst., 28 (2010), 1151.  doi: 10.3934/dcds.2010.28.1151.  Google Scholar

[11]

C. Q. Chen, On the microscopic spacetime convexity principle of fully nonlinear parabolic equations I: Spacetime convex solutions,, Discrete Contin. Dyn. Syst. A, 34 (2014), 3383.  doi: 10.3934/dcds.2014.34.3383.  Google Scholar

[12]

C. Q. Chen and B. W. Hu, A microscopic convexity principle for spacetime convex solutions of fully nonlinear parabolic equations,, Acta Mathematica Sinica, 29 (2013), 651.  doi: 10.1007/s10114-012-1495-z.  Google Scholar

[13]

C. Q. Chen, X. N. Ma and P. Salani, On the spacetime quasiconcave solutions of the heat equation,, preprint, ().   Google Scholar

[14]

C. Q. Chen and S. J. Shi, Curvature estimates for the level sets of spatial quasiconcave solutions to a class of parabolic equations,, Science China Mathematics, 54 (2011), 2063.  doi: 10.1007/s11425-011-4277-7.  Google Scholar

[15]

R. Gabriel, A result concerning convex level surfaces of 3-dimensional harmonic functions,, J. London Math. Soc., 32 (1957), 286.   Google Scholar

[16]

P. Guan and L. Xu, Convexity estimates for level surfaces of quasiconcave solutions to fully nonlinear elliptic equations,, J. Reine Angew. Math., 680 (2013), 41.  doi: 10.1515/crelle.2012.038.  Google Scholar

[17]

B. W. Hu and X. N. Ma, Constant rank theorem of the spacetime convex solution of heat equation,, manuscripta math., 138 (2012), 89.  doi: 10.1007/s00229-011-0485-2.  Google Scholar

[18]

K. Ishige and P. Salani, Parabolic quasi-concavity for solutions to parabolic problems in convex rings,, Math. Nachr., 283 (2010), 1526.  doi: 10.1002/mana.200910242.  Google Scholar

[19]

K. Ishige and P. Salani, On a new kind of convexity for solutions of parabolic problems,, Discret. Contin. Dyn. Syst. Ser. S, 4 (2011), 851.  doi: 10.3934/dcdss.2011.4.851.  Google Scholar

[20]

K. Ishige and P. Salani, Parabolic power concavity and parabolic boundary value problems,, Math. Ann., 358 (2014), 1091.  doi: 10.1007/s00208-013-0991-5.  Google Scholar

[21]

B. Kawhol, Rearrangements and Convexity of Level Sets in PDE,, Springer Lecture Notes in Math. 1150, (1150).   Google Scholar

[22]

N. Korevaar, Convexity of level sets for solutions to elliptic ring problems,, Comm. Part. Diff. Eq., 15 (1990), 541.  doi: 10.1080/03605309908820698.  Google Scholar

[23]

J. Lewis, Capacitary functions in convex rings,, Arch. Rat. Mech. Anal., 66 (1977), 201.   Google Scholar

[24]

G. Lieberman, Second Order Parabolic Differential Equations,, World Scientific, (1996).  doi: 10.1142/3302.  Google Scholar

[25]

M. Longinetti, Convexity of the level lines of harmonic functions,, (Italian) Boll. Un. Mat. Ital. A, 2 (1983), 71.   Google Scholar

[26]

M. Longinetti, On minimal surfaces bounded by two convex curves in parallel planes,, J. Diff. Equations, 67 (1987), 344.  doi: 10.1016/0022-0396(87)90131-8.  Google Scholar

[27]

X. N. Ma, Q. Z. Ou and W. Zhang, Gaussian curvature estimates for the convex level sets of $p$-harmonic functions,, Comm. Pure Appl. Math., 63 (2010), 935.  doi: 10.1002/cpa.20318.  Google Scholar

[28]

M. Ortel and W. Schneider, Curvature of level curves of harmonic functions,, Canad. Math. Bull., 26 (1983), 399.  doi: 10.4153/CMB-1983-066-4.  Google Scholar

[29]

M. Shiffman, On surfaces of stationary area bounded by two circles or convex curves in parallel planes,, Annals of Math., 63 (1956), 77.  doi: 10.2307/1969991.  Google Scholar

[30]

F. Treves, A new method of proof of the subelliptic estimates,, Commun. Pure Appl. Math., 24 (1971), 71.  doi: 10.1002/cpa.3160240107.  Google Scholar

[31]

L. Xu, A microscopic convexity theorem of level sets for solutions to elliptic equations,, Cal. Var. PDE, 40 (2011), 51.  doi: 10.1007/s00526-010-0333-3.  Google Scholar

show all references

References:
[1]

L. V. Ahlfors, Conformal Invariants: Topics in Geometric Function Theory,, McGraw-Hill Series in Higher Mathematics, (1973).   Google Scholar

[2]

B. Bian and P. Guan, A microscopic convexity principle for nonlinear partial differential equations,, Inventiones Math., 177 (2009), 307.  doi: 10.1007/s00222-009-0179-5.  Google Scholar

[3]

B. Bian, P. Guan, X. N. Ma and L. Xu, A constant rank theorem for quasiconcave solutions of fully nonlinear partial differential equations,, Indiana Univ. Math. J., 60 (2011), 101.  doi: 10.1512/iumj.2011.60.4222.  Google Scholar

[4]

C. Bianchini, M. Longinetti and P. Salani, Quasiconcave solutions to elliptic problems in convex rings,, Indiana Univ. Math. J., 58 (2009), 1565.  doi: 10.1512/iumj.2009.58.3539.  Google Scholar

[5]

C. Borell, Brownian motion in a convex ring and quasiconcavity,, Comm. Math. Phys., 86 (1982), 143.  doi: 10.1007/BF01205665.  Google Scholar

[6]

C. Borell, A note on parabolic convexity and heat conduction,, Ann. Inst. H. Poincaré Probab. Statist., 32 (1996), 387.   Google Scholar

[7]

C. Borell, Diffusion equations and geometric inequalities,, Potential Anal., 12 (2000), 49.  doi: 10.1023/A:1008641618547.  Google Scholar

[8]

L. Caffarelli and A. Friedman, Convexity of solutions of some semilinear elliptic equations,, Duke Math. J., 52 (1985), 431.  doi: 10.1215/S0012-7094-85-05221-4.  Google Scholar

[9]

L. Caffarelli and J. Spruck, Convexity properties of solutions to some classical variational problems,, Comm. Part. Diff. Eq., 7 (1982), 1337.  doi: 10.1080/03605308208820254.  Google Scholar

[10]

S.-Y. A. Chang, X. N. Ma and P. Yang, Principal curvature estimates for the convex level sets of semilinear elliptic equations,, Discrete Contin. Dyn. Syst., 28 (2010), 1151.  doi: 10.3934/dcds.2010.28.1151.  Google Scholar

[11]

C. Q. Chen, On the microscopic spacetime convexity principle of fully nonlinear parabolic equations I: Spacetime convex solutions,, Discrete Contin. Dyn. Syst. A, 34 (2014), 3383.  doi: 10.3934/dcds.2014.34.3383.  Google Scholar

[12]

C. Q. Chen and B. W. Hu, A microscopic convexity principle for spacetime convex solutions of fully nonlinear parabolic equations,, Acta Mathematica Sinica, 29 (2013), 651.  doi: 10.1007/s10114-012-1495-z.  Google Scholar

[13]

C. Q. Chen, X. N. Ma and P. Salani, On the spacetime quasiconcave solutions of the heat equation,, preprint, ().   Google Scholar

[14]

C. Q. Chen and S. J. Shi, Curvature estimates for the level sets of spatial quasiconcave solutions to a class of parabolic equations,, Science China Mathematics, 54 (2011), 2063.  doi: 10.1007/s11425-011-4277-7.  Google Scholar

[15]

R. Gabriel, A result concerning convex level surfaces of 3-dimensional harmonic functions,, J. London Math. Soc., 32 (1957), 286.   Google Scholar

[16]

P. Guan and L. Xu, Convexity estimates for level surfaces of quasiconcave solutions to fully nonlinear elliptic equations,, J. Reine Angew. Math., 680 (2013), 41.  doi: 10.1515/crelle.2012.038.  Google Scholar

[17]

B. W. Hu and X. N. Ma, Constant rank theorem of the spacetime convex solution of heat equation,, manuscripta math., 138 (2012), 89.  doi: 10.1007/s00229-011-0485-2.  Google Scholar

[18]

K. Ishige and P. Salani, Parabolic quasi-concavity for solutions to parabolic problems in convex rings,, Math. Nachr., 283 (2010), 1526.  doi: 10.1002/mana.200910242.  Google Scholar

[19]

K. Ishige and P. Salani, On a new kind of convexity for solutions of parabolic problems,, Discret. Contin. Dyn. Syst. Ser. S, 4 (2011), 851.  doi: 10.3934/dcdss.2011.4.851.  Google Scholar

[20]

K. Ishige and P. Salani, Parabolic power concavity and parabolic boundary value problems,, Math. Ann., 358 (2014), 1091.  doi: 10.1007/s00208-013-0991-5.  Google Scholar

[21]

B. Kawhol, Rearrangements and Convexity of Level Sets in PDE,, Springer Lecture Notes in Math. 1150, (1150).   Google Scholar

[22]

N. Korevaar, Convexity of level sets for solutions to elliptic ring problems,, Comm. Part. Diff. Eq., 15 (1990), 541.  doi: 10.1080/03605309908820698.  Google Scholar

[23]

J. Lewis, Capacitary functions in convex rings,, Arch. Rat. Mech. Anal., 66 (1977), 201.   Google Scholar

[24]

G. Lieberman, Second Order Parabolic Differential Equations,, World Scientific, (1996).  doi: 10.1142/3302.  Google Scholar

[25]

M. Longinetti, Convexity of the level lines of harmonic functions,, (Italian) Boll. Un. Mat. Ital. A, 2 (1983), 71.   Google Scholar

[26]

M. Longinetti, On minimal surfaces bounded by two convex curves in parallel planes,, J. Diff. Equations, 67 (1987), 344.  doi: 10.1016/0022-0396(87)90131-8.  Google Scholar

[27]

X. N. Ma, Q. Z. Ou and W. Zhang, Gaussian curvature estimates for the convex level sets of $p$-harmonic functions,, Comm. Pure Appl. Math., 63 (2010), 935.  doi: 10.1002/cpa.20318.  Google Scholar

[28]

M. Ortel and W. Schneider, Curvature of level curves of harmonic functions,, Canad. Math. Bull., 26 (1983), 399.  doi: 10.4153/CMB-1983-066-4.  Google Scholar

[29]

M. Shiffman, On surfaces of stationary area bounded by two circles or convex curves in parallel planes,, Annals of Math., 63 (1956), 77.  doi: 10.2307/1969991.  Google Scholar

[30]

F. Treves, A new method of proof of the subelliptic estimates,, Commun. Pure Appl. Math., 24 (1971), 71.  doi: 10.1002/cpa.3160240107.  Google Scholar

[31]

L. Xu, A microscopic convexity theorem of level sets for solutions to elliptic equations,, Cal. Var. PDE, 40 (2011), 51.  doi: 10.1007/s00526-010-0333-3.  Google Scholar

[1]

Philippe G. Lefloch, Cristinel Mardare, Sorin Mardare. Isometric immersions into the Minkowski spacetime for Lorentzian manifolds with limited regularity. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 341-365. doi: 10.3934/dcds.2009.23.341

[2]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[3]

Tao Wu, Yu Lei, Jiao Shi, Maoguo Gong. An evolutionary multiobjective method for low-rank and sparse matrix decomposition. Big Data & Information Analytics, 2017, 2 (1) : 23-37. doi: 10.3934/bdia.2017006

[4]

Hirofumi Notsu, Masato Kimura. Symmetry and positive definiteness of the tensor-valued spring constant derived from P1-FEM for the equations of linear elasticity. Networks & Heterogeneous Media, 2014, 9 (4) : 617-634. doi: 10.3934/nhm.2014.9.617

[5]

Manfred Einsiedler, Elon Lindenstrauss. On measures invariant under diagonalizable actions: the Rank-One case and the general Low-Entropy method. Journal of Modern Dynamics, 2008, 2 (1) : 83-128. doi: 10.3934/jmd.2008.2.83

[6]

Mao Okada. Local rigidity of certain actions of solvable groups on the boundaries of rank-one symmetric spaces. Journal of Modern Dynamics, 2021, 17: 111-143. doi: 10.3934/jmd.2021004

[7]

Zaihong Wang, Jin Li, Tiantian Ma. An erratum note on the paper: Positive periodic solution for Brillouin electron beam focusing system. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1995-1997. doi: 10.3934/dcdsb.2013.18.1995

[8]

Shanjian Tang, Fu Zhang. Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5521-5553. doi: 10.3934/dcds.2015.35.5521

[9]

Changpin Li, Zhiqiang Li. Asymptotic behaviors of solution to partial differential equation with Caputo–Hadamard derivative and fractional Laplacian: Hyperbolic case. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021023

[10]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (88)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]